Jump to content

Search the Community

Showing results for tags 'hostility'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi everyone, I am new here and I would greatly appreciate your help! I am sorry for my long story (with possible errors) but I just can't find anyone who can answer my questions and I desperately seek recognition and advice. If you do not want to read this long story please scroll to my questions and fears? I'm Renske, 46 years old, and I'm from the Netherlands. I have been taking 20 mg of Seroxat aka Paxil for a very long time (since I was 19) because I was diagnosed with a compulsive disorder. Seroxat worked very well for me for a long time. Mainly because I gradually gained weight (more than 25 kilos), and kept gaining (with no obvious reason, such as eating a lot or something like that) and everything was checked; bloodwork, thyroid etc , I decided a few years ago to try to phase out Seroxat. Because I already knew how difficult that would be, I did it VERY slowly, with a suspension. I was busy with this for a year. Throughout the year I was particularly affected by huge irritations and hostility. It seemed as if I had absolutely no patience and I was constantly angry. I have been very sad about this, because I was particularly unkind and impatient towards my children (8 and 11). Not physically thank God, but extreme irritation and impatience is of course also very bad. This made me feel very guilty. The phasing out eventually failed, the moment I took almost nothing anymore, because I became extremely anxious and because the obsessive thoughts came back. Because I didn't have a back-up plan, after all the effort 😞 I quickly rebuilt to the full dose. It didn't work properly anymore; so i went up to 30 mg. Still didn't work properly. What I found remarkable, though, was that the aggressive / irritated feelings greatly decreased. In consultation with a psychologist and psychiatrist I recently decided to switch to Lexapro (escitapram) although I realize that it is a matter of trying, because many SSRIs work the same (with the risk that it would not work properly again) and that they often have the same side effects (weight gain). I noticed that I had developed some sort of aversion to Seroxat, because it is apparently the most difficult drug to phase out and because it is the biggest culprit among the SSRis when it comes to weight gain. The current situation: week 1: Seroxat (paxil) I went from 30 mg to 20 mg, week 2; 20 mg of Seroxat, week 3; 10 mg Seroxat and 5 mg Escitalopram (lexapro), week 4; stop Seroxat and 10 mg escitalopram. Afterwards; continue with 10 mg escitalopram. I understand that 10 mg of Lexapro (escitalopram) is approximately equal to 20 mg of Seroxat. I am now at the beginning of week 5. During these past weeks I have had the so-called and famous brain zapps, and huge sweat attacks. But the worst thing is that I am AGAIN so terribly irritated and hostile. I recognize this as a withdrawal from Seroxat, I am almost certain that this is not a side effect of building the escitalopram. Ironically, I don't have a lot of trouble with my compulsion, but all the more with my very short temper. Discussed it with the psychiatrist; she indicates that if this is a withdrawal phenomenon, it should be over in a few weeks, according to the pharmacist who makes the product. Of course I said that that is the biggest bullsh*t and that there are so many people who suffer from these symptoms for a longer period of time. She didn't really have an answer for that. She indicated that maybe it was my personality that came back. But that is nonsense; I was always gentle and kind to others. this is also not ordinary irritation due to stress or something, but it really seems like something physical that really engulfs me, just like that She suggested perhaps adding some Seroxat again? The reason why I do not believe in this is because in the past I have phased out the Seroxat very slowly and then I also had such symptoms. Why would that be different now? My questions and fears: Does anyone recognize the symptoms of irritation, impatience and hostility of phasing out the Seroxat / Paxil? How long can this take? Was this passing on? Is there anyone with whom this went away as a new drug started to work properly? I am afraid that this withdrawal phenomenon will continue to exist for a long time due to the withdrawal of Seroxat, while the Lexapro may work, can this coexist? Or is that far-fetched? I know that all anti-depressants must be phased out gradually. Would it make sense to take a little more Seroxat next to the Lexapro, so that I would phase out slower, despite using Lexapro at the same time (within safe margins of course)because the (very) slow reduction has not diminished the feelings of irritation in the past, and I am now inclined to finally stop completely with Seroxat and switch completely to Lexapro. I would be so grateful if I get some responses from people who recognize things. Again, sorry for my long story. Thanks so much in advance. Renske
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy